I've read that Clonidine is good for lowering blood pressure during withdrawal. My father has Amlodipine, could I take a small dose of this to help with my blood pressure? I'm in my second day of withdrawal and heart is beating really fast. Help would be greatly appreciated!
Clonidine tends to lower blood pressure, but that is not the mechanism for its effect on opioid withdrawal. Opioid withdrawal causes a state of central nervous system excitation, and clonidine has actions in the central nervous system that reduce that excitation. Amlodipine, on the other hand, is a calcium channel blocker (clonidine is an alpha-2 agonist-- affecting receptors for epinephrine) and the two meds have completely different actions.
Clonidine seems to reduce ALL withdrawal symptoms by about a third. I have NOT seen any reports on benefits from calcium channel blockers on opioid withdrawal-- sorry.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.